eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Januvia cause Hair loss?

Summary: Hair loss is found among people who take Januvia, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have Type 2 diabetes.

We study 19,159 people who have side effects while taking Januvia from FDA and social media. Among them, 111 have Hair loss. Find out below who they are, when they have Hair loss and more.

You are not alone: join a mobile support group for people who take Januvia and have Hair loss >>>

 

 

 

 

Januvia

Januvia has active ingredients of sitagliptin phosphate. It is often used in diabetes. (latest outcomes from 19,557 Januvia users)

Hair loss

Hair loss has been reported by people with high blood pressure, rheumatoid arthritis, high blood cholesterol, multiple sclerosis, depression. (latest reports from 42,662 Hair loss patients)

On Jan, 13, 2015: 19,155 people reported to have side effects when taking Januvia. Among them, 111 people (0.58%) have Hair Loss.

Trend of Hair loss in Januvia reports

Time on Januvia when people have Hair loss * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Hair loss16.00%56.00%20.00%0.00%8.00%0.00%0.00%

Gender of people who have Hair loss when taking Januvia * :

FemaleMale
Hair loss83.51%16.49%

Age of people who have Hair loss when taking Januvia * :

0-12-910-1920-2930-3940-4950-5960+
Hair loss0.00%0.00%0.00%1.28%3.85%6.41%19.23%69.23%

Severity of Hair loss when taking Januvia ** :

leastmoderateseveremost severe
Hair loss0.00%62.50%25.00%12.50%

How people recovered from Hair loss ** :

while on the drugafter off the drugnot yet
Hair loss0.00%0.00%100.00%

Top conditions involved for these people * :

  1. Type 2 diabetes mellitus (37 people, 33.33%)
  2. Diabetes mellitus (29 people, 26.13%)
  3. Hypertension (6 people, 5.41%)
  4. Blood glucose increased (4 people, 3.60%)
  5. Blood cholesterol increased (4 people, 3.60%)

Top co-used drugs for these people * :

  1. Aspirin (15 people, 13.51%)
  2. Glipizide (13 people, 11.71%)
  3. Synthroid (10 people, 9.01%)
  4. Lantus (10 people, 9.01%)
  5. Glyburide (8 people, 7.21%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Hair Loss while taking Januvia?

You are not alone! Join a mobile support group:
- support group for people who take Januvia and have Hair Loss
- support group for people who take Januvia
- support group for people who have Hair Loss

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Januvia, Hair loss

You may be interested at these reviews (Write a review):

  • Hair loss with enbrel
    I have been on Enbrel for 4 months and started seeing significant hair thinning at the second month of treatments (50 mg once per week). My Rhuematologist suggested 800 mcg of folic acid. I am still losing hair although I am feeling so much better.
  • Hair loss with metformin hydrochloride usage
    I have been taking the drug Metformin Hydrochloride for about 5 months and definitely find that I am losing hair which is a problem I have never experienced. Always had the healthiest hair, no problems. Well, I am finding that I am losing lair significantly and feel that the manufacturer of this drug should post that this is a side effect as so many have been complaining of the same side effect. I also began having problems with my teeth and always prided myself of having great teeth with no problems. I also understand that if there is a deficiency of Vitamin B12 that this together with taking this drug can cause these issues of hair loss and mouth/teeth problems. Again; I feel this should be totally and more readily informed to anyone taking this drug. I don't feel that anyone should have to give up things important to them to maintain a healthy way of living...I am going to see my physician and discuss what other options that may exist as I am not feeling very comfortable with this drug and the side effects I am experiencing.
  • Double vision on levothyroxine
    Diagnosed with under active thyroid in January 2011. Noticed onset of double vision in January 2014. Blurred vision and double vision worsened to such an extent that my glasses prescription has changed three times in less than 7 months. All the symptons I experience are a direct result of taking Levothyrixine and have increased as my dose has been increased.
  • Depo provera overdose
    Dr acidentially gave me something like 9 times the normal dose of depo provera. My life has been miserable! I have fought excessive weight gain, infertility, severe cellulite, and acne for 20 years.
  • Hair loss on this drug
    i began this drug a week and two days now. after the fourth day i saw hair loss, my sister said you have a dry patch in your hair and i went home and brushed my hair there was no much hair loss and a few bald patches about the size of fists at the back of my head. There was no way to hide them, earlier I had cut down the back of my hair to a low fade but with some new growth, i looked like i had some skin problem. What do you do when you have to take the medications to survive? I also have the feeling of depression, I kept crying and I am normally a strong person, who it takes alot to make me break down, when I think of my hair loss i just burst in to a ball of tears, just to tell someone about my hair loss, tears.....I've always have been known for keeping my hair done I went out and got a wig and I know this won't make me feel any better.........i will always be saying don't let me get caught by the wind, rain or any of the elements......

More reviews for: Januvia, Hair loss

Comments from related studies:

  • From this study (4 months ago):

  • I had pneumonia and influenza a and b back in March 2014. In April I started losing large amounts of hair, in chunks. At this time in September 2014 I am still losing large amounts. I was diagnosed with high blood sugars since then, doctors are not sure if it's from being sick or from my PCOS(diagnosed with 7 years ago). I have read things that pneumonia with the high fevers could cause hair loss for up to six months. I am not sure it that is true. Any help or advice would be greatly appreciated at this time. I'm running out of hair.

    Reply

  • From this study (2 years ago):

  • I have two bald spots and can not find a solution. I have been to dermatologist and a GP with no answers. Came across the mention of a high incidence of a relationship between Alopecia and the use of Wellbutrin. I have been on the generic (bupropion hydrochlioride) for a long time.
    I am wondering if others who are on this medication have experienced this side effect.

    Reply

    BrightGlow on May, 31, 2012:

    Male,26..After 3years on Wellbutrin (still taking it 300mg/day) I have extreme hair thinning and alopecia .. I hope stop the medication will reverse thin condition..

    Reply

    MissBunch on Jun, 25, 2012:

    Had this problem with med Buspar. I think chemically related. Hair loss improved with discontinuation of med, but did not stop. Most of these drugs seem to cause trouble. If you are NOT allergic to wool, try Toppik powder from Sally Beauty. Fills in bald spots.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.